What are the adverse effects of taking Isosorbide dinitrate before meals?

default
Posted on Wed, 17 Jun 2015 in Medicines and Side Effects
Question: What are the dangers of taking isosorbide dinitrate before meals for achalasia?
doctor
Answered by Dr. Divya Kuttikrishnan 2 hours later
Brief Answer:
Isosorbide dinitrate is used in the treatment of achalasia

Detailed Answer:
Hi there.

Thanks for writing in.

Isosorbide dinitrate is used in the treatment of achalasia. It helps by lowering the XXXXXXX pressure ( lower oesophageal sphincter).

However, the possible side effects might be headache, flushing, orthostatic hypotension (drop in blood pressure when rising from a sitting position) causing dizziness, palpitations, and weakness. To reduce the risk of these side effects, rise slowly from a sitting position.

Regards,
Dr. Divya Kuttikrishnan




Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Divya Kuttikrishnan 2 hours later
So is it OK to continue taking this medication? Will it have a long time effect on my heart?
doctor
Answered by Dr. Divya Kuttikrishnan 19 hours later
Brief Answer:
Yes, it is ok to continue the medication

Detailed Answer:
Yes, It is ok to continue the medication for achalasia if it was prescribed by your treating doctor.

As with any medication, the drug has positive effects (where it heals ) and also negative effects(side effects) . If the medication was prescribed to you by your gastroenterologist he would have weighed the pros and cons of the medicine.

Hope this answer was helpful to you .

Regards,
Dr. Divya Kuttikrishnan
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Divya Kuttikrishnan

General & Family Physician

Practicing since :2000

Answered : 969 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Orthostatic hypotension

doctor1 MD

Im sitting in front of my computer and had a sudden dizzy spell with slight nausea. I suffer from hpertension - have been on medication for a...

doctor1 MD

Hey, I m a 37 year old male on blood pressure meds, BP stays consistantly now around 130 s over 80 s. Recently having numbness in my left leg only,...

doctor1 MD

My husband blood pressure, gets very high in the mornings. He also experiences light headiness & dizziness throughout the day. He is on Lisinopril...

doctor1 MD

I think I have orthostatic hypotension but I am not sure. When I stand up I get the normal dizziness but my vision also fades to black for a few...

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up ....

doctor1 MD

3rd time this week that this has happened. Comes on fast. I’m fine and then I’m white as a ghost,shaky, nauseous,and feel faint

doctor1 MD

yes my husband is on three blood pressure medicines and his dr. refuses to know that he is losing weight and feels dizzy and light headness should...

Get personalised answers from verified doctor in minutes across 80+ specialties

138 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2